MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM CANNULATED CURVED AWL; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM CANNULATED CURVED AWL; MISC ORTHO SURGICAL INSTR
Model Number 03.037.008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported on an unknown date while putting the sets back together after going through the decontamination process, the monobloc flexible reamer and medullary reamer head have appeared to be dull during an inspection.An awl was also noticed to have an issue where the rubber on the handle of the awl was damaged and coming off.All the reported devices were no longer usable.There were no patient and surgical involvement.This report is for one (1) 8mm cannulated curved awl.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Flow: damage.Visual inspection: upon visual inspection of the instrument it can be seen that a bottom portion of the blue silicone rubber of the handle has ripped apart/missing from the instrument and was not returned.No additional damage was noted.A device failure was identified.Dimensional inspection: a dimensional inspection was not performed due to post manufacturing damage.Document specification based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation conclusion: the exact cause of the complaint condition cannot be determined as the handling and use of the device are unknown.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 03.037.008.Lot number: t121164.Manufacturing site: (b)(4).Release to warehouse date: nov 26, 2015.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8MM CANNULATED CURVED AWL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9178947
Report Number2939274-2019-61348
Device Sequence Number11436192
Product Code LXH
UDI-Device Identifier10886982070258
UDI-Public(01)10886982070258
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.008
Device Catalogue Number03.037.008
Device Lot NumberT121164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/22/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1